Pair connectedness and mean cluster size for continuum-percolation models: Computer-simulation results

Sang Bub Lee, S. Torquato

Research output: Contribution to journalArticlepeer-review

65 Scopus citations

Abstract

We devise a new algorithm to obtain the pair-connectedness function P(r) for continuum-percolation models from computer simulations. It is shown to converge rapidly to the infinite-system limit, even near the percolation threshold, thus providing accurate estimates of P(r) for a wide range of densities. We specifically consider an interpenetrable-particle model (referred to as the penetrable-concentric-shell model) in which D-dimensional spheres (D = 2 or 3) of diameter σ are distributed with an arbitrary degree of impenetrability parameter λ, 0≤λ≤1. Pairs of particles are taken to be "connected" when the interparticle separation is less than σ. The theoretical results of Xu and Stell for P(r) in the case of fully penetrable spheres (λ = 0) are shown to be in excellent agreement with our simulations. We also compute the mean cluster size as a function of density and λ for the case of 2D, and, from these data, estimate the respective percolation thresholds.

Original languageEnglish (US)
Pages (from-to)6427-6433
Number of pages7
JournalThe Journal of chemical physics
Volume89
Issue number10
DOIs
StatePublished - 1988

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)
  • Physical and Theoretical Chemistry

Fingerprint Dive into the research topics of 'Pair connectedness and mean cluster size for continuum-percolation models: Computer-simulation results'. Together they form a unique fingerprint.

Cite this